Hail, Union
- When
- July 14, 10:15 AM PST
- Where
- Union County, 4.92 mi E of Union
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.210, -117.780
Hail accompanied by strong winds and rainfall of .40 inch in 15 minutes.
A slow moving upper level low pressure area combined with daytime heating and abundant moisture to produce locally severe thunderstorms and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A slow moving upper level low pressure area combined with daytime heating and abundant moisture to produce locally severe thunderstorms and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 14, 8:48 AM PST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
948 AM PDT SAT JUL 14 2012
UPDATED AVIATION DISCUSSION
.UPDATE...THE CENTER OF A LOW CURRENTLY CENTERED NEAR PORTLAND IS
EXPECTED TO SAG SLOWLY SOUTH AND THEN EASTWARD THROUGH THE DAY.
MOISTURE WRAPPING AROUND THE NORTHEAST SIDE OF THIS VERY DYNAMIC
SYSTEM WILL CONTINUE TO FUEL NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS...ESPECIALLY FROM GRANT COUNTY NORTHWARD THROUGH THE
BLUE MOUNTAINS AND LOWER COLUMBIA BASIN AND INTO CENTRAL WASHINGTON.
THESE STORMS ARE TRACKING NORTHWARD AND WILL PRODUCE LIGHT TO
MODERATE RAIN...AND POTENTIALLY SMALL HAIL AND GUSTY WINDS. MOST
STORMS WILL NOT BE SEVERE...BUT BY THIS AFTERNOON THERE IS A SLIGHT
RISK THAT A FEW ROTATING STORMS EAST OF A LINE RUNNING FROM JOHN DAY
TO PENDLETON TO DAYTON COULD PRODUCE LARGE HAIL OR LOCALLY DAMAGING
WINDS.
FORECAST HAS BEEN UPDATED TO INCREASE TODAYS PRECIPITATION CHANCES.
HAVE ALSO LOWERED AFTERNOON HIGHS DUE TO SIGNIFICANT CLOUD COVER
OVER NORTHERN OREGON AND EASTERN WASHINGTON. TRIMARCO
&&
.AVIATION...18Z TAFS...A LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS
THE FORECAST AREA TODAY AND TONIGHT. THIS WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS INTO SUNDAY MORNING. ALL TAF SITES EXCEPT
FOR KRDM AND KBDN WILL HAVE THE BEST CHANCES FOR PRECIPITATION
TODAY. KRDM AND KBDN WILL REMAIN SOUTH OF THE LOW IN THE MORE STABLE
WESTERLY FLOW AND WILL SEE LESS ACTIVITY THAN THE REST OF THE
REGION. CLOUD COVER WILL INCREASE IN COVERAGE AGAIN LATER THIS
MORNING AS DAYTIME HEATING ADDS TO THE INSTABILITY. LOWER CEILINGS
AND GUSTY ERRATIC WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND GUSTY
WINDS FOR KPSC...KALW AND KPDT THROUGH THIS EVENING. STORMS WILL
DECREASE FROM WEST TO EAST OVERNIGHT AND INTO SUNDAY MORNING. DMH
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
THE REGION THIS WEEKEND. UNSTABLE CONDITIONS WILL CONTINUE TO FUEL
THUNDERSTORMS OVER NORTHEAST OREGON AND EASTERN WASHINGTON THROUGH
TONIGHT. COVERAGE WILL DIMINISH ON SUNDAY BUT SOME STORMS MAY
LINGER FROM THE BLUE MOUNTAINS EASTWARD. ALTHOUGH LIGHT TO MODERATE
RAIN IS EXPECTED TO REACH THE GROUND...ABUNDANT LIGHTNING COULD
CAUSE SEVERAL NEW FIRE STARTS...ESPECIALLY IN THE FINER FUELS BELOW
4000 FEET. RED FLAG WARNINGS REMAIN IN EFFECT FOR MUCH OF THE AREA
THROUGH SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 550 AM PDT SAT JUL 14 2012/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT...AN UPPER LOW PRESSURE
SYSTEM IS SPINNING IN A TIGHT CIRCULATION AS IT MOVES INLAND ALONG
THE COLUMBIA RIVER EARLY THIS MORNING. A WAVE ON THE EAST SIDE OF
THE UPPER LOW IS PROVIDING SOME DYNAMIC FORCING INTERACTING WITH
ELEVATED INSTABILITY WHICH IS RESULTING IN NUMEROUS THUNDERSTORMS
OVER NORTHEAST OREGON AT THIS TIME. THE STORMS ARE MAINLY OVER
MORROW AND UMATILLA COUNTIES AND ARE MOVING INTO WASHINGTON. SO FAR
THERE HAVE NOT BEEN SEVERE STORMS...JUST MAINLY PULSE TYPE STORMS
WITH SMALL HAIL AND FREQUENT LIGHTNING...BUT NO ROTATION. THE UPPER
LOW IS EXPECTED TO MOVE ACROSS NORTHERN OREGON TODAY AND TONIGHT.
WHEN IT COMBINES WITH SURFACE HEATING...SHEAR AND DYNAMIC FORCING
TODAY IT IS EXPECTED TO SPAWN MORE THUNDERSTORMS...SOME WHICH WILL
LIKELY BE SEVERE. THE STORM PREDICTION CENTER HAS THE EASTERN
PORTION OF THE FORECAST AREA IN A SLIGHT RISK OF SEVERE STORMS TODAY
AND WILL PROBABLY NEED EXTRA STAFFING DUE TO SEVERE WEATHER. THE
UPPER LOW WILL PASS TO THE EAST EARLY SUNDAY MORNING BUT THEN
ANOTHER UPPER LOW WILL DROP DOWN FROM CANADA A BIT MORE INLAND. ITS
MAIN EFFECT WILL BE A MARINE PUSH OF COOLER AND MORE STABLE AIR FROM
THE PACIFIC OVER THE WESTERN PORTION OF THE FORECAST AREA (ON THE
SOUTHWEST SIDE OF THE LOW). OVER EASTERN AREAS MORE THUNDERSTORMS
CAN BE EXPECTED DUE TO AN UNSTABLE ATMOSPHERE COMBINED WITH MORE
DYNAMIC FORCING WITH THE UPPER LOW ON THE EAST SIDE OF THE LOW...IN
THE SOUTHERLY FLOW SIDE OF IT. THIS UPPER LOW IS THEN EXPECTED TO
DRIFT SOUTHWARD INTO SOUTHWEST OREGON SUNDAY NIGHT INTO MONDAY.
THERE WILL STILL BE SOME LINGERING INSTABILITY SHOWERS AND POSSIBLY
THUNDERSTORMS OVER EXTREME NORTHEAST PORTIONS OF THE FORECAST AREA
AS THE UPPER LOW PULLS AWAY SUNDAY AFTERNOON AND EVENING. THERE WILL
BE A SLIGHT COOLING TREND THE NEXT COUPLE OF DAYS MAINLY DUE TO
LOWERING HEIGHTS...LOWERING 850 MB TEMPERATURES...MORE CLOUD COVER
AND POSSIBLE PRECIPITATION WITH THUNDERSTORMS. 88
LONG TERM...MONDAY THROUGH FRIDAY...THE CENTER OF A LARGE MID/UPPER
LEVEL LOW PRESSURE SYSTEM WILL BE OVER THE WILLAMETTE VALLEY ON
MONDAY THUS PUTTING THE FORECAST AREA IN A DEEP SOUTHERLY FLOW ALOFT
WHICH WILL PROVIDE ELEVATED MOISTURE AND INSTABILITY FOR A SLIGHT
CHANCE OR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY
OVER THE MOUNTAINS EACH DAY. MONDAY NIGHT THE LOW WILL BE OVER
WESTERN OREGON AND THUS KEEP THE FORECAST AREA IN A SOUTH TO
SOUTHEAST FLOW ALOFT. PERTURBATIONS AND SHORT WAVES ROTATING AROUND
THE LOW WILL PRODUCE DYNAMIC LIFT FAVORING A SLIGHT CHANCE OF
NOCTURNAL SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT. TUESDAY
THE LOW MOVES INTO SOUTHWEST OREGON WITH WRAP AROUND MOISTURE AND
INSTABILITY GIVING A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY.
MODELS HAVE DIFFERENT SOLUTIONS WITH RESPECT TO THE EXACT LOCATION
AND TRACK OF THE LOW, BUT THE OVERALL TRACK OF THE LOW SUGGESTS VERY
FAVORABLE DYNAMIC FORCING AND LIFT ASSOCIATED WITH THE LOW WILL
LIKELY TRIGGER THUNDERSTORMS FOR SEVERAL DAYS. HIGH TEMPERATURES
WILL REMAIN NEAR NORMAL WITH 80S TO LOWER 90S. ON WEDNESDAY ANOTHER
MID/UPPER LEVEL TROUGH DROPS SOUTHWARD OUT OF BRITISH COLUMBIA AND
EJECTS THE PREVIOUS LOW EASTWARD AND OUT OF THE FORECAST AREA. THE
TROUGH THEN DIGS SOUTH ALONG THE COAST THURSDAY AND FRIDAY. WITH THE
TROUGH CENTERED OFFSHORE, THE FLOW ALOFT WILL BE FROM THE SOUTHWEST
FLOW OVER THE FORECAST AREA, WHICH WILL CONTINUE TO SUPPORT ISOLATED
THUNDERSTORMS THURSDAY AND FRIDAY. POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 85 63 87 56 / 60 40 20 10
ALW 85 67 87 61 / 60 40 30 10
PSC 88 66 90 60 / 60 30 20 10
YKM 84 66 87 58 / 60 30 10 10
HRI 87 63 89 59 / 60 30 20 10
ELN 85 63 87 57 / 60 30 10 20
RDM 87 52 84 46 / 20 20 10 10
LGD 79 59 84 55 / 60 50 20 20
GCD 82 57 84 52 / 60 30 20 10
DLS 83 65 84 58 / 30 30 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 5 PM PDT SUNDAY
ORZ041-042-044-049-050-502-503-505>508.
WA...RED FLAG WARNING UNTIL 5 PM PDT SUNDAY WAZ024-026>030-520-521.
&&
THREAT INDEX
TODAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/84/84HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
540 AM PDT SAT JUL 14 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
151230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
540 AM PDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
RED FLAG WARNING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS
OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS
OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL ACT AS A FORCING MECHANISM
TO PRODUCE WIDESPREAD THUNDERSTORMS TODAY OVER THE FORECAST AREA.
SEVERE THUNDERSTORMS ARE POSSIBLE IN THE LOCATIONS LISTED ABOVE
WHERE THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE FORECAST AREA. ELSEWHERE SEVERE STORMS ARE
POSSIBLE TOO BUT NOT AS LIKELY AS IN THE AREA WITH A SLIGHT RISK OF
SEVERE STORMS BY THE STORM PREDICTION CENTER. HOWEVER THUNDERSTORMS
WILL BE LIKELY OVER THE ENTIRE FORECAST AREA TODAY AND TONIGHT.
A RED FLAG (FIRE WEATHER) WARNING IS IN EFFECT FOR THE AREAS LISTED
ABOVE DUE TO ABUNDANT LIGHTNING WITH THUNDERSTORMS THROUGH TONIGHT
WHICH MAY CAUSE NEW FIRE STARTS OVER MOST OF THE FIRE WEATHER
DISTRICT (FIRE WEATHER FORECAST AREA). PLEASE REFER TO NWS HAZARD
PRODUCT ID PDXRFWPDT FOR MORE DETAILS ABOUT THE RED FLAG WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RED FLAG WARNING SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS SUNDAY THROUGH WEDNESDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LOW PRESSURE SYSTEM WILL MOVE OUT OF THE AREA ON SUNDAY
WHILE ANOTHER ONE MOVES INTO THE AREA FROM THE NORTH SUNDAY NIGHT
AND MONDAY. THIS WILL KEEP MOST THE FORECAST AREA UNDER A
THUNDERSTORM PATTERN THROUGH WEDNESDAY. IN ADDITION THE RED FLAG
WARNING WILL CONTINUE THROUGH AT LEAST SUNDAY AFTERNOON FOR ABUNDANT
LIGHTNING WITH THUNDERSTORMS. PLEASE REFER TO NWS HAZARD PRODUCT ID
PDXRFWPDT FOR MORE DETAILS ABOUT THE RED FLAG WARNING. SOME
THUNDERSTORMS COULD BECOME SEVERE THOUGH MOST WILL NOT BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
622 AM PDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL KENNEWICK 46.20N 119.17W
07/14/2012 E1.00 INCH BENTON WA PUBLIC
THUNDERSTORM WITH HAIL THE SIZE OF A QUARTER. ESTIMATED
WIND GUSTS OF 35-40 MPH.
0311 AM HAIL KENNEWICK 46.20N 119.17W
07/14/2012 E1.00 INCH BENTON WA PUBLIC
THUNDERSTORM PRODUCED QUARTER SIZE HAIL AND ESTIMATED
WIND GUSTS TO 60 MPH. THE WIND WAS CAUSING THE RAIN AND
HAIL TO MOVE SIDEWAYS PARALLEL TO THE GROUND.
&&
POLANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PDT SAT JUL 14 2012
ORZ049-050-503-141815-
GRANDE RONDE VALLEY OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA
COUNTY OR-
1020 AM PDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL
1115 AM PDT...
AT 1012 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BAKER...MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4499 11778 4505 11788 4499 11797 4500 11804
4504 11810 4501 11816 4501 11819 4546 11794
4519 11749
TIME...MOT...LOC 1719Z 216DEG 24KT 4494 11809The Pendleton radar (KPDT), 99 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
4 hail, 1 heavy rain. Local standard time, as filed.
Hail accompanied by strong winds and rainfall of .40 inch in 15 minutes.
Hail accompanied by heavy rainfall.
Two spotters reported up to 1.35 inch in 1 hour and small hail to 1/4 inch.
At Lake Billy Chinook, a family member of NWS employee reported quarter sized hail and 6 inches of water running through the campground due to heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383846, 383838, 383832, 383834, 383836.